Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 312, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 25, 2004, 3:15 PM CDT for Hood County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2004, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 25, 2004, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 8.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 140 kt
- 0-1 km storm-relative helicity
- 425 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT FRI JUN 25 2004 .SHORT TERM... CURRENTLY...COUPLE OF CLUSTERS OF STORMS WITH LOCALLY HEAVY RAINFALL OCCURRING OVER N TX. ONE WAS FROM THE METROPLEX/NWD TO NEAR DECATUR AND GAINESVILLE...THE OTHER WAS OVER SW ZONES IN THE VCNTY OF LAMPASAS...GATESVILLE AND KILLEEN. THESE WERE GENERATED IN AREA OF WEAK CONVERGENCE ALONG A STALLED FRONT W/NW OF D/FW AND ON W SIDE OF WEAK MID LVL LOW CENTERED OVER SC TX...WHICH HAS CREATED A QUASI- DEFORMATION ZONE WITH SOME QC VECTOR CONVERGENCE IN THE MID LVLS OVER N TX. AREA TO REMAIN UNDER INFLUENCE OF THESE FEATURES THROUGH THE WEEKEND WITH SHORT RANGE MODELS HAVING ALL KINDS OF TROUBLE WITH WHERE RAIN/STORMS WILL DEVELOP AND BE MOST NUMEROUS. WITH MARGINAL CONFIDENCE AT BEST...WILL FIELD BEST POPS SE 1/2 OF N TX WHERE DEEPER MOISTURE AND BETTER INSTABILITIES SHOULD RESIDE AND WHERE OUTFLOW INTERACTIONS SHOULD BE MOST NUMEROUS. DUE TO THE WEAK MID LVL FLOW/SHEAR EXPECTED...STORM MOTIONS SHOULD BE SLOW/SPORADIC/AND PROPAGATION-BASED...RESULTING IN LOCALLY HEAVY RAINFALL EACH AFTN. THIS WILL BE INDICATED IN THE FCST AND WILL FOREGO ANY FLASH FLOOD WATCH ISSUANCE ATTM WITH UNCERTAINTIES ABOUND. A WATCH COULD BE NEEDED OVER THE WEEKEND...BUT PLAYING IT BY EAR FOR NOW. ACTIVITY SHOULD DECREASE IN COVERAGE/INTENSITY EACH NIGHT WITH LOSS OF HEATING. FRONT SLOWLY MIGRATES BACK NWD TO THE RED RIVER BY SUN NIGHT...AS MID LVL LOW SHEARS/WEAKENS WHILE BEING ABSORBED INTO THE WESTERLIES FURTHER NORTH. WILL HOLD TO LOWER POPS BY THEN. TEMPS ALSO A CRAP SHOOT AS CLOUD COVER/RAINFALL WILL HAVE AFFECTS EACH DAY...BUT WHERE? A COMPROMISE OF MOS NUMBERS LOOKS GOOD. .LONG TERM... MODEL DISPARITIES CONTINUE THROUGHOUT NEXT WEEK. GFS WANTS TO KEEP A DISTURBED...WEAK MID LVL TROUGHING PATTERN WITH QPF ALL OVER THE PLACE. UKMET/ECMWF TREND MORE TO MID LVL RIDGING BACK OVER AT LEAST THE ERN 1/2 OF TX AS GT LAKES CYCLONE RETREATS NWD THROUGH MID-LATE NEXT WEEK. LEANING WITH THE LATTER WITH MORE DIURNAL... MAINLY ISOLATED ACTIVITY WITH TEMPS RISING BACK AROUND 90 EAST/LOWER 90S WEST...BUT STILL NEARLY A CATEGORY BELOW CLIMO FOR LATE JUNE OVER N TX. .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 70 86 71 86 / 20 40 20 30 WACO, TX 71 86 71 88 / 40 40 20 40 PARIS, TX 68 84 69 85 / 30 40 20 40 DENTON, TX 68 86 68 86 / 20 30 20 30 MCKINNEY, TX 69 85 69 86 / 20 40 20 30 DALLAS, TX 70 86 71 86 / 20 40 20 30 TERRELL, TX 71 84 71 85 / 30 40 30 40 CORSICANA, TX 72 84 72 86 / 40 50 30 50 TEMPLE, TX 72 85 72 88 / 50 50 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 05/
Hazardous weather outlook, Jun 25, 12:10 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 PM CDT FRI JUN 25 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1210 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL TO BETWEEN 1 TO 2 INCHES. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING AS DAYTIME HEATING AND INSTABILITY INCREASE SOUTH OF A STATIONARY FRONT EXTENDING FRONT NEAR ABILENE...TO JACKSBORO...TO GAINESVILLE...ALONG WITH WEAK UPPER DISTURBANCE LOCATED OVER THE REGION. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY SUNSET AS HEATING IS LOST. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH NEXT THURSDAY. A SERIES OF WEAK UPPER AIR DISTURBANCES WILL INTERACT WITH A NEARLY STATIONARY SURFACE FRONT AND A MOIST ...UNSTABLE ENVIRONMENT TO PRODUCE THUNDERSTORMS PERIODICALLY THROUGH MUCH OF NEXT WEEK. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING OVER ALL OF NORTH TEXAS. 05/
In the hours before
Special weather statement, Jun 25, 2:15 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT FRI JUN 25 2004 TXZ102-103-118-252015- DENTON-TARRANT-WISE- 215 PM CDT FRI JUN 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL...4 MILES NORTHWEST OF HASLET... OR 9 MILES NORTHEAST OF EAGLE MOUNTAIN...MOVING SLOWLY SOUTHWEST AT 5 MPH. HASLET...AVONDALE...AND EAGLE MOUNTAIN LAKE...ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. TURN AROUND...DONT DROWN. 25
Special weather statement, Jun 25, 2:17 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 217 PM CDT FRI JUN 25 2004 TXZ156-157-252015- CORYELL-LAMPASAS- 217 PM CDT FRI JUN 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF EVANT...MOVING SOUTHWEST AT 5 MPH. ADAMSVILLE...AND HIGHWAY 281 BETWEEN ADAMSVILLE AND EVANT...ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. MOVE INSIDE A SAFE SHELTER IF THE STORM APPROACHES YOUR LOCATION.
Special weather statement, Jun 25, 3:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 302 PM CDT FRI JUN 25 2004 TXZ143-252100- HAMILTON- 302 PM CDT FRI JUN 25 2004 ...SIGNIFICANT WEATHER UPDATE... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 11 MILES SOUTH OF HAMILTON. THE STORM WAS BUILDING TO THE NORTH AT 10 MPH. CARLTON...HAMILTON...HICO...LANHAM AND OLIN ARE IN THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:43 PM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.